Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 39, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 14, 2010, 3:12 PM EDT for Indiana County, Westmoreland County, Pennsylvania. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2010, 3:12 PM EDT (19:12 UTC)
- Expired
- May 14, 2010, 3:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Indiana County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 80 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 2:29 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:05 PM EDT, 7 minutes earlier.
Area forecast discussion, May 14, 3:05 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 305 PM EDT FRI MAY 14 2010 .SYNOPSIS... A COLD FRONT ACROSS SOUTHWEST PENNSYLVANIA WILL PRODUCE SCATTERED THUNDERSTORMS THIS EVENING BEFORE MOVING SOUTH OF THE REGION TONIGHT. HIGH PRESSURE WILL BRING MUCH DRIER AIR INTO THE REGION TONIGHT AND REMAIN THROUGH THE WEEKEND. && .NEAR TERM /THROUGH SATURDAY/... COLD FRONT HAS PASSED KPIT AT 18Z AND WILL PASS SOUTHEAST PORTION OF CWA LATER THIS EVENING. SCATTERED STORMS ALONG THE BOUNDARY MAY BE SEVERE AND WATCH HAS BEEN ISSUED INTO THE EVENING. LEFTOVER SHOWERS ALONG BOUNDARY THIS EVENING THEN SHOWERS WILL END AND CLOUDS WILL BREAK OVERNIGHT AS MUCH DRIER AIR MOVES INTO REGION. DRY AND COOLER SURFACE HIGH WILL DOMINATE FOR SATURDAY. TEMPERATURES CLOSE TO MODEL MOS. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... HIGH PRESSURE WILL REMAIN IN CONTROL INTO SUNDAY. BY SUNDAY NIGHT STORM SYSTEM MOVING OUT OF THE CENTRAL PLAINS TOWARD THE WESTERN GREAT LAKES WILL PUSH A WARM FRONT BACK ACROSS REGION WITH CLOUDS INCREASING BY LATER SUNDAY AND A LOW CHANCE OF SHOWERS LATE SUNDAY NIGHT. AS FRONT MOVES ACROSS REGION MONDAY EXPECT WIDESPREAD SHOWERS AND A CHANCE FOR THUNDERSTORMS AS DEEP MOISTURE RETURNS ACROSS REGION. MODEL MOS SEEMED REASONABLE AND WAS FOLLOWED. BUILD OVER THE AREA SATURDAY FOR DRY AND SEASONABLE CONDITIONS. THE RIDGE WILL FLATTEN SUNDAY...ALLOWING FOR A WEAK IMPULSE TO PERHAPS CLIP I-70 SOUTHWARD. WITH DEEP MOISTURE LACKING...WILL KEEP SUNDAY DRY...WITH SOME ENHANCED MID LEVEL CLOUDS SUNDAY AFTN. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... A LOW PRESSURE SYSTEM WILL TRACK SLOWLY FROM THE CENTRAL MS VALLEY TO THE EASTERN GREAT LAKES MONDAY NIGHT THROUGH WEDNESDAY. THIS SYSTEM WILL BRING THE LIKELIHOOD OF SHOWERS MONDAY NIGHT THROUGH LATE TUESDAY...WITH SCATTERED SHOWERS REMAINING OVER THE REGION WEDNESDAY. A HIGH PRESSURE RIDGE WILL BUILD IN FROM THE WEST THURSDAY...BRINGING DRY WEATHER FOR LATE IN THE WEEK. TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL FOR THE EXTENDED PERIOD. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... A COLD FRONT WILL PUSH SOUTHEAST OF THE REGION BY THIS EVENING. WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE TO FORM MAINLY SOUTH OF A KZZV-KPIT-KIDI LINE THROUGH AROUND 23Z. BRIEF MVFR/IFR RESTRICTIONS ARE POSSIBLE IN STORMS...OTHERWISE SCATTERED TO BROKEN CUMULUS AROUND 4000 FEET WILL PREVAIL THROUGH 00Z. WEST SURFACE WINDS WILL GUST TO 25KT AT TIMES...THEN DIMINISH TO 5-8KT AFTER 01Z. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, May 14, 2:33 PM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 233 PM EDT FRI MAY 14 2010 OHZ039>041-048>050-057-058-PAZ007>009-013>016-020-022-WVZ001>003- 151845- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ARMSTRONG-HANCOCK-BROOKE-OHIO- 233 PM EDT FRI MAY 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-OHZ059-068-069-PAZ021-023-029>032-WVZ004-012-021>023-041- 151845- GARRETT-BELMONT-NOBLE-MONROE-ALLEGHENY-INDIANA-WASHINGTON- WESTMORELAND-GREENE-FAYETTE-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 233 PM EDT FRI MAY 14 2010 ...SEVERE THUNDERSTORM WATCH 173 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, May 14, 9:42 AM EDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
942 AM EDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM TSTM WND DMG SHARON 41.23N 80.50W
05/14/2010 MERCER PA EMERGENCY MNGR
NUMEROUS TREES REPORTED DOWN IN THE SHARON, FARRELL AND
HERMITAGE AREAS.
0535 AM TSTM WND DMG OIL CITY 41.43N 79.70W
05/14/2010 VENANGO PA EMERGENCY MNGR
LGE TREES DOWN ON CARS AT CAR DEALERSHIP AT RIVERSIDE
DRIVE AND US ROUTE 62 IN CRANBERRY TOWNSHIP.
&&Special weather statement, May 14, 2:22 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 222 PM EDT FRI MAY 14 2010 PAZ021>023-030-141915- ALLEGHENY PA-ARMSTRONG PA-INDIANA PA-WESTMORELAND PA- 222 PM EDT FRI MAY 14 2010 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... ARMSTRONG...ALLEGHENY...WESTMORELAND AND INDIANA... AT 218 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER OAKDALE...MOVING EAST AT 50 MPH. SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING... SMALL HAIL...WIND GUSTS TO 50 MPH AND HEAVY DOWNPOURS THAT MAY CAUSE PONDING OF WATER ON ROADS. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... SEWICKLEY... OAKDALE... CARNEGIE... FRANKLIN PARK... MCKEES ROCKS... PERRYSVILLE... NORTH SIDE... DOWNTOWN PITTSBURGH... SOUTH SIDE... WILKINSBURG... WEST MIFFLIN... FOX CHAPEL... KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, May 14, 2:41 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 241 PM EDT FRI MAY 14 2010 OHZ050-PAZ021-029-WVZ002-003-141945- ALLEGHENY PA-BROOKE WV-JEFFERSON OH-OHIO WV-WASHINGTON PA- 241 PM EDT FRI MAY 14 2010 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... JEFFERSON...WASHINGTON...ALLEGHENY...OHIO AND BROOKE... AT 239 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 3 MILES WEST OF DILLONVALE...OR ABOUT 2 MILES SOUTHEAST OF ADENA...MOVING EAST AT 65 MPH. SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING... SMALL HAIL...WIND GUSTS TO 50 MPH...AND HEAVY DOWNPOURS THAT MAY CAUSE PONDING OF WATER ON ROADS. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... NEWELL... DILLONVALE... SMITHFIELD... JUG RUN... TILTONSVILLE... RAYLAND... WINDSOR HEIGHTS... BRILLIANT... WELLSBURG... WEST LIBERTY... BETHANY... FRANKLIN... KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA. &&
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 4:14 AM EDT | Severe Thunderstorm Warning | PBZ | Butler, Clarion, Forest, Lawrence, Mercer, Venango | 61 min |
| May 14, 5:14 AM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion, Forest, Indiana, Jefferson and 3 more | 61 min |
| May 14, 3:52 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 53 min |
| May 14, 7:28 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene | 32 min |
| May 14, 4:11 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Wetzel | 64 min |
| May 14, 5:13 PM EDT | Severe Thunderstorm Warning | PBZ | Monongalia, Preston | 47 min |
| May 14, 5:54 PM EDT | Severe Thunderstorm Warning | PBZ | Preston | 51 min |
| May 14, 6:56 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Wetzel | 34 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.